Idaho, 2015Tornado in Idaho, July 11, 2015
July 11, 2015 · NWS PIH · 1 event in 1 county or zone
Video and photographs received of tornado over open land between Mud Lake and Sage Junction on July 11th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Video and photographs received of tornado over open land between Mud Lake and Sage Junction on July 11th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 11, 7:47 AM MST, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 11, 7:47 AM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
847 AM MDT SAT JUL 11 2015
.UPDATE...
UPDATED THUNDERSTORMS CHANCES FOR THIS AFTERNOON AND EVENING
MAINLY ACROSS THE CENTRAL MOUNTAINS AND MAGIC VALLEY. 12Z NAM AND
HRRR SHOWS BETTER COVERAGE THIS AFTERNOON...SUPPORTING AROUND A 40
PERCENT COVERAGE IN THE MAGIC VALLEY AND AROUND 60 PERCENT IN THE
CENTRAL MOUNTAINS. SATELLITE AND RADAR TRENDS THIS MORNING SHOWS
ACCUS IN THESE AREAS HELPING TO CONFIRM THIS LINE OF THOUGHT.
VALLE
&&
.PREV DISCUSSION... /ISSUED 236 AM MDT SAT JUL 11 2015/
SHORT TERM...MOISTURE REMAINS IN PLACE TODAY COMBINED WITH UPPER
LEVEL TROUGH OF LOW PRESSURE TO PRODUCE AN UNSTABLE ATMOSPHERE
THROUGH THE DAY. ISOLATED SHOWERS THIS MORNING WILL TURN TOWARDS
MORE SCATTERED NATURE BY 1 PM WITH THUNDERSTORMS POSSIBLE OVER
MOST AREAS. HOWEVER WITH COOLEST TEMPERATURES ALOFT OVER THE
CENTRAL IDAHO MOUNTAINS...EXPECT GREATEST CHANCE THERE.
PRECIPITABLE WATER AMOUNTS RANGE FROM 0.60 TO 0.90 SO THERE IS A
POTENTIAL FOR SOME HEAVIER THUNDERSTORM RAIN AMOUNTS. THE SAVING
GRACE THOUGH IS WITH THE SOUTHWEST FLOW ALOFT...STORMS WILL MOVE
AT A DECENT SPEED SO NOT EXPECTING ANYONE AREA TO SEE RAINFALL
AMOUNTS OVER 0.75 INCHES IN LESS THAN 1 HOUR. SCATTERED SHOWERS
AND THUNDERSTORMS WILL REPEAT THE NEXT COUPLE OF DAYS.
LONG TERM...THE LARGE SCALE TROUGH FLATTENS BY MID-WEEK SO EXPECT
TEMPERATURES TO BEGIN RISING TOWARDS THE 90S BY THURSDAY THROUGH
SATURDAY ALONG WITH DECREASED CHANCES FOR THUNDERSTORMS. PRESTON
AVIATION...SUBTROPICAL MOISTURE CONTINUES TO BE PUSHED INTO THE
REGION DUE TO AN UPPER LOW OVER OR. THIS WILL RESULT IN AFTN/EVE
TSTMS AGAIN TODAY. IT WILL ALSO BE BREEZY WITH SW WINDS PICKING UP
THIS AFTN...ESPECIALLY ACROSS THE SNAKE RIVER PLAIN. OTHERWISE...
VFR CONDITIONS ARE EXPECTED TO PREVAIL. HEDGES
FIRE WEATHER...SUBTROPICAL MOISTURE CONTINUES TO BE PUSHED INTO THE
REGION DUE TO A WEAK UPPER LOW OVER OREGON. THIS WILL RESULT IN
AFTERNOON AND EVENING TSTMS AGAIN TODAY. MOST WILL BE OVER THE
CENTRAL IDAHO MOUNTAINS. SOUTHWEST WINDS WILL ALSO PICK UP THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO NEXT
WEEK. TEMPERATURES WILL BE ON THE RISE OVER THE NEXT FEW DAYS...
ALONG WITH DECREASING HUMIDITY. HEDGES
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
In the hours before
Special weather statement, Jul 11, 10:34 AM MST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1134 AM MDT SAT JUL 11 2015
IDZ021-022-111815-
SOUTH CENTRAL HIGHLANDS ID-LOWER SNAKE RIVER PLAIN ID-
1134 AM MDT SAT JUL 11 2015
...SMALL HAIL...WINDS OVER 30 MPH AND HEAVY RAIN AFFECTING
SOUTHWESTERN BINGHAM...NORTHWESTERN BANNOCK AND CENTRAL POWER
COUNTIES UNTIL 1215 PM MDT...
AT 1131 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NEELEY...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL...WINDS OVER 30 MPH AND HEAVY RAINFALL WILL BE
POSSIBLE WITH THIS STORM. PEOPLE ON AMERICAN FALLS RESERVOIR NEED TO
HEAD FOR SHORE NOW!!!
LOCATIONS IMPACTED INCLUDE... AMERICAN FALLS...CHUBBUCK... POCATELLO
AIRPORT AND FORT HALL BANNOCK CREEK LODGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4262 11279 4274 11297 4307 11269 4296 11246
TIME...MOT...LOC 1731Z 222DEG 19KT 4274 11281
JKEYES
Special weather statement, Jul 11, 11:14 AM MST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1214 PM MDT SAT JUL 11 2015
IDZ021>023-111900-
SOUTH CENTRAL HIGHLANDS ID-LOWER SNAKE RIVER PLAIN ID-
CARIBOU HIGHLANDS ID-
1214 PM MDT SAT JUL 11 2015
...HAIL UP TO ONE HALF INCH AND HEAVY RAIN AFFECTING SOUTHWESTERN
BINGHAM...NORTHWESTERN BANNOCK AND CENTRAL POWER COUNTIES UNTIL 100
PM MDT...
AT 1211 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
FROM CHUBBUCK TO NORTH OF ROCKLAND...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO ONE HALF INCH AND HEAVY RAIN ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
POCATELLO...BLACKFOOT...AMERICAN FALLS...AMERICAN FALLS RESERVOIR...
NEELEY...CHUBBUCK...ROCKLAND...POCATELLO AIRPORT...FORT HALL BUFFALO
LODGE...FORT HALL BANNOCK PEAK...FORT HALL TOWNSITE...MORELAND...FORT
HALL PUTNAM LODGE...FORT HALL BANNOCK CREEK LODGE...FORT HALL EAGLE
LODGE...GROVELAND AND MASSACRE ROCKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4248 11279 4268 11312 4326 11242 4305 11204
TIME...MOT...LOC 1811Z 223DEG 18KT 4291 11250
JKEYES
Local storm report, Jul 11, 11:45 AM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1245 PM MDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL 1 WSW CHUBBUCK 42.92N 112.48W
07/11/2015 M0.75 INCH BANNOCK ID NWS EMPLOYEE
HEAVY RAINFALL WITH PENNY SIZE HAIL.
1241 PM HAIL NNW CHUBBUCK 42.88N 112.47W
07/11/2015 M0.75 INCH BANNOCK ID TRAINED SPOTTER
HAIL COVERING GROUND TO DEPTH OF 1.5 INCHES NEAR CITY
HALL IN POCATELLO. HEAVY RAIN WITH THE HAIL.
&&
GWICKLUNLocal storm report, Jul 11, 11:52 AM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1252 PM MDT SAT JUL 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY RAIN WSW CHUBBUCK 42.92N 112.46W
07/11/2015 M0.52 INCH BANNOCK ID NWS EMPLOYEE
HEAVY RAINFALL OCCURRED OVER A 45 MINUTE PERIOD.
&&
GWICKLUNSpecial weather statement, Jul 11, 12:09 PM MST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
109 PM MDT SAT JUL 11 2015
IDZ019>021-023-112000-
UPPER SNAKE RIVER PLAIN ID-LOWER SNAKE RIVER PLAIN ID-
CARIBOU HIGHLANDS ID-UPPER SNAKE HIGHLANDS ID-
109 PM MDT SAT JUL 11 2015
...SMALL HAIL AND HEAVY RAIN AFFECTING CENTRAL
BINGHAM...SOUTHEASTERN JEFFERSON...NORTH CENTRAL
BANNOCK...NORTHWESTERN CARIBOU... SOUTHEASTERN
FREMONT...NORTHEASTERN BONNEVILLE...EASTERN MADISON... NORTHEASTERN
POWER AND TETON COUNTIES UNTIL 200 PM MDT...
AT 105 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM
9 MILES WEST OF DRIGGS TO BONE TO CHUBBUCK...MOVING NORTHEAST AT 25
MPH.
HAIL UP TO ONE HALF INCH ALONG WITH VERY HEAVY RAIN WILL BE POSSIBLE
WITH THIS LINE OF STORMS. SMALL HAIL AND MINOR FLOODING HAS BEEN
REPORTED.
LOCATIONS IMPACTED INCLUDE...IDAHO FALLS...BLACKFOOT...DRIGGS...SWAN
VALLEY...FELT... RIRIE RESERVOIR...GOSHEN...CHESTERFIELD
RESERVOIR...AMMON...SHELLEY...VICTOR...IONA...
INKOM...RIRIE...FIRTH...TETONIA AND FORT HALL BUFFALO LODGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4267 11229 4304 11274 4417 11109 4413 11109
4412 11105 4364 11104
TIME...MOT...LOC 1905Z 218DEG 20KT 4371 11129
JKEYESTornado, Jefferson
- When
- July 11, 12:40 PM MST to 1:25 PM MST
- Where
- Jefferson County, 3 mi NE of Terreton to 5 mi SSW of Hamer
- Rating
- EF0
- Path length
- 7.44 mi
- Path width
- 10 yd
- Reported by
- Broadcast Media
- Coordinates
- 43.861, -112.387
Video and photographs received on social media tornado over in between Mud Lake and Sage Junction in Jefferson County on July 11th.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Missouri, July 11 to 12, 20152 deaths · 3 events
- Rip Current in Puerto Rico, July 11, 20151 death · 1 event
- Coastal Flood in Guam, July 11 to 14, 2015$1.0 million · 1 event
- Tornado and Flash Flooding in Illinois, July 11 to 12, 2015$319,000 · EF0 · 11 events
- Flash Flood and Hail in New Mexico, July 11, 2015$50,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Florida, July 11, 2015$3,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in North Dakota, July 11, 2015$3,000 · 1.75 in hail · 7 events
- Tornado and Hail in North Dakota, July 11 to 12, 2015EF0 · 7 events
- Flash Flooding and Damaging Winds in Illinois, July 11, 201561 kt wind · 5 events
- Flooding and Heavy Rain in Virginia, July 11, 20154 events
- Flash Flooding and Damaging Winds in Illinois, July 11 to 12, 201556 kt wind · 4 events
- Flooding and Heavy Rain in North Carolina, July 11, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595781.